Methods | Statistics | Clinical | Educational | Industrial | Professional items | World psychology |
Rabbit syndrome is a rare form of extrapyramidal side effect of antipsychotic drugs in which perioral tremors occur at a rate of 5 Hz. Rabbit syndrome is characterized by involuntary, fine, rhythmic motions of the mouth along a vertical plane, without involvement of the tongue. It is usually seen after years of pharmacotherapy, and is more prominent with high potency drugs like haloperidol, fluphenazine, and pimozide. There is also a low incidence with thioridazine, clozapine, olanzapine, aripiprazole, and low doses of risperidone.
Rabbit syndrome can be treated with anticholinergic drugs. It generally disappears within a few days of treatment but may re-emerge after anticholinergic treatment is stopped. Another treatment strategy is to switch the patient to an atypical antipsychotic with high anti-cholinergic properties.
- ↑ Yassa R, Lal S (May 1986). Prevalence of the rabbit syndrome. Am J Psychiatry 143 (5): 656–7.
- ↑ Villeneuve A (1972). The rabbit syndrome. A peculiar extrapyramidal reaction. Can Psychiatr Assoc J 17 (2): Suppl 2:SS69–.
- ↑ 3.0 3.1 Catena Dell'osso M, Fagiolini A, Ducci F, Masalehdan A, Ciapparelli A, Frank E (2007). Newer antipsychotics and the rabbit syndrome. Clin Pract Epidemol Ment Health 3: 6.
- ↑ Gonidakis F, Ploubidis D, Papadimitriou G (August 2008). Aripiprazole-induced rabbit syndrome in a drug-naive schizophrenic patient. Schizophr. Res. 103 (1–3): 341–2.
|This page uses Creative Commons Licensed content from Wikipedia (view authors).|